Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 1, NWS Goodland, KS

January 20, 200713 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this snow advisory at Jan 20, 2007, 5:19 AM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 20, 2007, 8:46 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2007, 5:19 AM CST (11:19 UTC)
In effect from
Jan 20, 2007, 8:46 AM CST
Expired
Jan 21, 2007, 8:35 AM CST
In force
24 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1890 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this snow advisory went out at Jan 20, 4:35 AM CST, 44 minutes earlier.

Area forecast discussion, Jan 20, 4:35 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
335 AM MST SAT JAN 20 2007

.DISCUSSION...WILL BE ISSUING A SNOW ADVISORY FOR THE EASTERN HALF
THE FORECAST AREA WITH AN EXPECTED THREE TO FIVE INCHES OF
SNOWFALL BETWEEN THIS AFTERNOON AND SUNDAY MORNING.

AN AREA OF SNOW IS CURRENTLY MOVING NORTHWARD FROM THE PANHANDLE
REGION AND NORTHEAST NEW MEXICO INTO SOUTHWEST KANSAS. EXPECT THIS
AREA TO CONTINUE MOVING NORTH AS THE UPPER LOW CURRENTLY MOVING
THROUGH SOUTHERN ARIZONA MOVES INTO NORTHEAST NEW MEXICO BY LATE
THIS AFTERNOON. THE UPPER LOW CONTINUES INTO NORTHEAST KANSAS BY
SUNDAY MORNING. EXPECT THE HEAVIEST SNOWFALL AMOUNTS TO FALL LATE
THIS AFTERNOON THROUGH THIS EVENING AS THE STRONGEST AREA OF
DYNAMICS LIFTS OUT AHEAD OF THE UPPER LOW. SNOWFALL RATES TAPER
OFF ON SUNDAY...BUT EXPECT VERY LIGHT SNOW OR FLURRIES TO CONTINUE
THROUGH EARLY MONDAY MORNING AS COOLER AND DRYER AIR WORKS INTO
THE AREA AND THE DYNAMICS FROM THE SECONDARY UPPER TROUGH MOVING
INTO THE REGION FROM THE NORTHWEST MOVES ACROSS THE REGION.

AN UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S. DURING THE MIDDLE
AND LATTER PART OF THE WEEK. EXPECT TEMPERATURES TO RISE THROUGH
THE WEEK WITH DRY CONDITIONS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...SNOW ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR KSZ002-
     KSZ003-KSZ004-KSZ014-KSZ015-KSZ016-KSZ028-KSZ029-KSZ042.

NE...SNOW ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR NEZ080-
     NEZ081.

CO...NONE.
&&

LOCKHART
Hazardous weather outlook, Jan 19, 6:57 AM CST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
557 AM MST FRI JAN 19 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201845-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
557 AM MST FRI JAN 19 2007 /657 AM CST FRI JAN 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM CURRENTLY NEAR SOUTHERN CALIFORNIA WILL MOVE INTO
THE SOUTHWEST UNITED STATES TONIGHT AND ACROSS THE CENTRAL AND
SOUTHERN PLAINS LATE IN THE DAY ON SATURDAY.

SNOW WILL SPREAD ACROSS THE TRI-STATE REGION DURING THE DAY ON
SATURDAY AND CONTINUE INTO SATURDAY NIGHT. TWO TO FOUR INCHES OF
SNOW ACCUMULATION WILL BE COMMON BY EARLY SUNDAY MORNING. STAY
TUNED FOR THE LATEST UPDATES ON THIS DEVELOPING WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LOCKHART

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 5:28 PM CSTHeavy Snow WarningGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more13 hr

Nearby

Snow Advisories in Kansas, 2007Snow Advisories in Colorado, 2007Snow Advisories in Nebraska, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.